Aa
Aa
A
A
A
Close
11422322 tn?1418084878

Is it normal to feel your heartbeat all over your bosy as an internal "eartquake"

Hello all... I am a 33 y.o male and have been having weird symptoms from time to time in the past. They started the all over again mid October and have been going on every late evening since.
The "earthquake" starts after 8pm till the early hours of the morning (3-4 am). I visited multiple doctors and had a full medical checkup. The main concern was elevated heartrates from 90 to 120 bpm.
The cardiologist gave me a clean bill of health... I knew I had hypothyroidism and a couple of nodules and had an endocrinologist run more tests. Also found that the nodules have doubled in size since the last time I had them checked, about 3 years ago. I had an FNA biopsy which came back okmore tests run... I was diagnosed with Hashimoto's Thyroiditis

Even if the heartbeat rate is not too high it can still feel like an internal earthquake, mostly felt when sitting still or laying down. The constant vibrations/palpitations also cause some nausea.

My doctor besides prescribing INDERAL (propanolol hydrochloride) which slows down the elevated heart rates, but does not eliminate the trembling symptoms; suggested a better, lenghty management of the thyroiditis with regular tests of the hormone levels (T3, T4, FT3, FT4, TSH, Anti-TPO etc) and adjustment of the thyrohormone with meds (pills).

Although I am sure that this is the way to go for th elong run, is there anything else I could do to minimize or even better, stop the symptoms all together? It is very hard to live constantly with this shaking and worrying. Not to mention trying to work with all the head bobbing going on!

Any suggestions would be greatly appreciated...
5 Responses
Avatar universal
Hey from what you are discribing, it sounds like tremmors,  were you feel like theres a rummleing in side of you, does that describe what your feeling?, if so I got those too mainly when my meds were still low, as they raised them they went away. If you post your Ft3 Ft4 and TSH with reference ranges those on this forem can help you figure out whats going on. I remeber the first time that happened I litterally thought  we were having an earthquake I never in my life felt anything like that before. For you it might just be a medication adjustment. Good luck  
139792 tn?1498585650
While doing meditation, I started hearing palpitation whereever i concentrate on my body. I also start hearing tick tick like sound. I thought I am hearing a divine sound and did ask my teacher. He said it is just mental and forget it. Finally I knew from a doctor that hearing sound is a aural disease and it has not treatment . I am living with this sound since 30years. Another sound is pulsation. whenever i concentrate on my body part, I hear heart beat like sound. It is not disturbing. Till date, I thought, it is due to meditation. As it is not disturbing me, I never tried to learn form doctor or even research in the internet.Sound of tinnitus(ringing sound+ 3 different sounds) are for 24 hours.I am sorry for my tardy presentation. I will welcome discussion on the subject.
649848 tn?1534633700
COMMUNITY LEADER
Please post your current FT3 and FT4 levels, with reference ranges.  You could need adjustment of your thyroid medication - what's your med and dosage?  How long have you been on it?

That feeling of pounding heart rate is also caused by anxiety.  I had it really bad when I was hypo, but I also got it when I had things going on in my life that I had no control over and really had anxiety.  I ended up having to go on an anti-anxiety med until circumstances changed and I was able to get off them.
Avatar universal
Have you had an event monitor? You can wear it for days or even weeks until you feel the symptoms you described above. It allows you to press a button and record your heart rhythm whenever you feel these symptoms. Your doctor will be able to get your recordings and tell you whether your symptoms are related to your heart.

If you have tremors or spasms you could try taking a daily Magnesium supplement. Also, make sure to stay hydrated, because it often helps. Have you had your electrolytes checked? Electrolyte imbalances can cause these symptoms too.
11422322 tn?1418084878
Thank you all so much for your time and replies...

@Jenn1302 - No I haven't had that monitor yet... My doctor suggested to have that this month if the palpitations continued... And they have! I will be going back to the doc for a scheduled appointment this coming week...
I'll ask my doctor to check also test for Magnesium levels and test my electrolytes...

@dgmootry & @Barb135 - No anxiety here besides the anxiety caused by the symptoms... I'm generally the type of man that does not get easily stressed or anxious.
My medication was 125mg levothyroxine for the past 3,5 years. The thing is that the specific pill was discontinued from the market (where I live) and then I visited a new local endocrinologist to see what to do.

On 09/13/2014 she ordered only a test of TSH and calcitonin. Results:
TSH: 1.616 μIU/ml (0.200-5.000)
Calcitinin: 2.2 pg/ml (0.0-13.0)  

Also ordered an ultrasound and prescribed T4 (levothyroxine sodium - 100mg). After the ultrasound results came in, she suggested an FNA which came back ok (10/03/2014) but then is when all the symptoms got a lot worst.

My GP suggested to quit the levothyroxine for a month, to allow my body to absorb and adjust because the FNA puncturing of the nodules, has probably released a lot more thyrohormones... I repeated the blood tests because the endocrinologist did not check for FT3- FT4 and also did a complete medical checkup and visited a cardiologist too.My tests (10/10/2014) a week after the FNA, with the medications temporarily stopped were:
Fe: 59mg/dl (67-175)
TSH: 1.47mIU/ml (0.35-4.94)
FT3: 2.82pg/ml (1.71-3.71)
FT4: 1.07ng/dL (0.70-1.48)
Anti-T: 7,14 IU/ml (<4.11 negative)
Anti-TPO: 15.49 IU/ml (<5.61 negative)
Feritine: 275,95 ng/mI (21.81-274.66) for this I was also prescribed with Filicine 5mg (Folic Acid)/day

I am scheduled to rerun the tests soon, but it seems that my GP (family doctor) and the 2 different endocrinologists have conflicting ideas as to how to move forward from here...

What do you guys think?

@Dalubaba - My symptoms are def not the result of meditation and I don't feel that it is normal because I never had it in the past. Although I do like meditating I think that any extra focusing on my body will just make the symptoms more apparent. Breathing techniques do help to dicrease the heartbeats but do nothing for the tremors. Even with 80bpm I feel the whole body shaking to the beat!  
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.